MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS-HAND CTL PISTOL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS-HAND CTL PISTOL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-6010-002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of a customer that the 60-6010-002, universal plus-hand ctl pistol device was being used during an unnamed procedure on (b)(6) 2024 and ¿the probe came off from the handle during use, so when the surgeon reattached it, rotation was no longer possible.¿.Further assessment indicated "there was not injured both patient and user"; "there was no treat any medical intervention or extended hospitalization"; and "there was no fell any fragments or components into the patient¿s body".However, conmed japan later stated, "i believe that it has been proven that there is no damage or falling off", and provided a photograph which suggested possible fragmentation of the device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one 60-6010-002 in unopened original packaging.Lot number was not verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection, the rotating knob and device function as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: while holding the orientation wheel, feed the threaded collar end of the instrument blade or cannula, aligning the wings at the base of the screw thread with the two marks on the nose cone of the chosen handle (located at the 3 and 9 o¿clock position) and turn clockwise (approximately 1/4 turn) until the instrument nut is flush with the orientation wheel (indicated by a ¿click¿).Do not over-tighten.If during suction/irrigation a leak is noted at the instrument connection, make sure the that instrument is properly seated into the handle and the nut is fully tightened.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
UNIVERSAL PLUS-HAND CTL PISTOL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18894543
Report Number3007305485-2024-00036
Device Sequence Number12638792
Product Code GEI
UDI-Device Identifier30653405011709
UDI-Public(01)30653405011709(17)280115(10)202301164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-002
Device Lot Number202301164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic